Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 18, 2021, 7:42 PM CDT for Lavaca County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 7:42 PM CDT (00:42 UTC)
- Expired
- May 18, 2021, 8:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2386 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.4
The text
As transmitted.
863
WWUS84 KEWX 190042
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
742 PM CDT Tue May 18 2021
TXZ225-190130-
Lavaca TX-
742 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAVACA COUNTY UNTIL 830 PM CDT...
At 741 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schulenburg to 6 miles northeast of Ezzell
to near Fordtran. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 55 mph will be possible with
these storms.
Locations impacted include...
Hallettsville, Sublime, Speaks, Ezzell, Koerth, Moravia, Vsetin,
Vienna, Breslau and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 2907 9694 2919 9706 2936 9700 2963 9702
2963 9687 2961 9684 2958 9683 2958 9679
2934 9656
TIME...MOT...LOC 0041Z 269DEG 24KT 2962 9685 2935 9682 2910 9693
$$
RUNYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 18, 7:42 PM CDT, 0 minutes earlier.
Area forecast discussion, May 18, 7:42 PM CDT, 0 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 742 PM CDT Tue May 18 2021 .UPDATE... The tornado watch has been allowed to be dropped for the I-35 corridor from Williamson to Bexar County as the convective complex producing severe weather, heavy rainfall and flash flooding has advanced eastward into the coastal plains. Tornado watch remains in effect for these areas through at least 9 pm cdt. Additionally, have made grid edits, including PoPs, temperatures, dew points, over the next 6 hours given the latest observational trends and convective short term allowing model guidance. && .PREV DISCUSSION... /ISSUED 659 PM CDT Tue May 18 2021/ AVIATION... /00Z TAFS/ Radar trends and latest model guidance show convective activity staying to the south and east of the AUS and SAT airports for the rest of this evening. KDRT should be clear of any convection as well for this evening as storms over Mexico die this evening and new redevelopment overnight stay well south of the airport. The HRRR and Texas Tech solutions bring new showers and storms around 12Z Wednesday while keeping convective activity through the afternoon hours. As of this writing (23:50Z Wed), all airports are observing VFR conditions. However, cigs are forecast to become MVFR overnight through the morning hours with IFR vsbys as storms move over the terminals. The forecast late afternoon/early evening is a bit tricky as the new round of convection slowly departs the I-35 corridor. PREV DISCUSSION... /ISSUED 307 PM CDT Tue May 18 2021/ SHORT TERM (Tonight through Wednesday Night)... Convection is growing stronger as an outflow boundary moves into our CWA. We expect showers and thunderstorms to become more widespread this afternoon and we have issued a Tornado Watch for most of the eastern half of South Central Texas. There may be sufficient low level shear to produce a few tornadoes this afternoon and evening. The upper level low we've been watching for the past few days will move into West Texas tonight and then northeastward to the central Plains. The low levels remain warm and very moist. Rain chances remain high through the short term period. Beyond the Tornado Watch we will continue to have a chance for some storms to be strong to severe with ample instability and deep layer shear. PW values will also be high and locally heavy rainfall will be possible. Models are especially bullish for strong storms and heavy rain Wednesday. The most likely area for heavy rain will be the eastern half of the forecast area. Rainfall totals through Wednesday night will be two to four inches with isolated totals to six inches possible. The highest totals will be east of I-35/I-37. The Flash Flood Watch continues. LONG TERM (Thursday through Tuesday)... As the first upper trough moves away from Texas, another will move onto the West Coast. This will keep rain chances high Thursday over the eastern half of the CWA. An additional 1/2 to one inch of rain is possible during the day. The rain chances will decrease Thursday night, but not end. The heavy rain threat will end as the deep moisture moves farther to the east. The second upper trough will drop down through the west and keep Texas under southwesterly flow. Shortwave troughs moving through this pattern will generate showers and thunderstorms at times through the weekend. The high moisture plume with PW values around 2.0 inches will move back over our CWA and we could see another round of locally heavy rain over the weekend. For the start of next week an upper ridge will push in from the east and force any rain chances to the western part of our CWA. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 67 77 66 80 69 / 50 90 70 60 40 Austin Bergstrom Intl Airport 67 78 65 80 68 / 60 90 70 60 40 New Braunfels Muni Airport 67 78 66 82 69 / 60 90 60 50 30 Burnet Muni Airport 65 75 64 79 66 / 40 80 50 40 30 Del Rio Intl Airport 70 83 67 87 70 / 30 50 10 - 10 Georgetown Muni Airport 66 75 65 79 68 / 60 90 70 60 40 Hondo Muni Airport 69 79 64 83 68 / 50 90 40 30 20 San Marcos Muni Airport 68 78 65 81 68 / 60 90 60 50 30 La Grange - Fayette Regional 70 80 68 81 71 / 80 100 80 70 40 San Antonio Intl Airport 69 77 66 81 69 / 50 90 50 40 30 Stinson Muni Airport 70 79 67 82 69 / 50 90 50 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Travis-Williamson-Wilson. && Update...Brady
Hazardous weather outlook, May 18, 3:54 AM CDT, 15 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 354 AM CDT Tue May 18 2021 TXZ171>173-183>194-202>209-217>225-228-190900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 354 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms are expected this afternoon and evening, with large hail and damaging winds possible. Very heavy rainfall is expected with any storms that form. All of South- Central Texas is within a Slight Risk (Level 2 of 5) for severe storms Tuesday afternoon and evening. A flash flood watch is also in effect for the eastern half of South-Central Texas...or along and east of a line from Mountain Home to Dilley. The heavy rain threat will greatly increase this evening as storms organize out west and move through the region late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several rounds of showers and thunderstorms are possible through the week, especially Wednesday through Thursday. Thunderstorms could be strong to severe at times, and there is a Marginal Risk (Level 1 of 5) for severe storms Wednesday for most of South- Central Texas. A flash flood watch is in effect east of a Mountain Home to Dilley line through 1 PM CDT Thursday. Daily rainfall amounts of 1 to 4 inches are possible, and portions of Central Texas could end up with multiple day rainfall totals up to 10 inches. These heavy rainfall totals will likely send some area rivers and streams into minor or moderate flood stages. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and/or flash flooding to the National Weather Service.
In the hours before
Special weather statement, May 18, 5:35 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
535 PM CDT Tue May 18 2021
TXZ208-223-182315-
Caldwell TX-Gonzales TX-
535 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL AND
GONZALES COUNTIES UNTIL 615 PM CDT...
At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmeto State Park to 11 miles southwest
of Gonzales to near Smiley. Movement was northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gonzales, Smiley, Palmeto State Park, Cheapside, Oak Forest, Sample,
Belmont, Wrightsboro, Cost, Dilworth, Little New York, Thompsonville,
Ottine, Hamon, Bebe, Monthalia and Leesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 2934 9730 2921 9748 2917 9768 2925 9775
2933 9771 2950 9775 2953 9773 2979 9739
2955 9728
TIME...MOT...LOC 2235Z 236DEG 17KT 2953 9760 2939 9758 2920 9761
RUNYENSpecial weather statement, May 18, 5:39 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
539 PM CDT Tue May 18 2021
TXZ193-208-209-223-225-182330-
Caldwell TX-Lavaca TX-Bastrop TX-Fayette TX-Gonzales TX-
539 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CALDWELL...
SOUTHEASTERN BASTROP...NORTHEASTERN GONZALES...FAYETTE AND
NORTHWESTERN LAVACA COUNTIES UNTIL 630 PM CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton. This storm was nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Grange, Smithville, Schulenburg, Shiner, Flatonia, Moulton,
Waelder, Muldoon, Cistern, Rosanky, Komensky, Delhi, Swiss Alp,
Henkhaus, Dubina, Engle, Plum, Ammannsville, Mullins Prairie and
Freyburg.
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 2963 9687 2961 9684 2954 9691 2938 9723
2938 9724 2935 9729 2955 9728 2978 9738
2982 9743 2993 9749 3006 9703 3003 9702
3005 9697 2984 9667
TIME...MOT...LOC 2239Z 169DEG 18KT 2963 9719
YBLocal storm report, May 18, 5:51 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
551 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG SUBLIME 29.48N 96.80W
05/18/2021 LAVACA TX EMERGENCY MNGR
SIGNIFICANT TREE DAMAGE ALONG WITH DAMAGE TO
A BARN REPORTED AROUND SUBLIME.
&&
AATLocal storm report, May 18, 7:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO 7 N SCHULENBURG 29.79N 96.91W
05/18/2021 FAYETTE TX STORM CHASER
PHONE CALLS FROM STORM CHASERS REPORTING
TORNADO ON THE GROUND...CHASER VIDEO OF A
TORNADO ON THE GROUND...AND LATER REPORTED
DAMAGE INCLUDING POWERLINES DOWN. TIME AND
LOCATION ESTIMATED VIA RADAR...STORM SURVEY
WILL DETERMINE EXACT LOCATIONS.
&&
AATLocal storm report, May 18, 7:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
729 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FLASH FLOOD 1 NNE FLATONIA 29.70N 97.10W
05/18/2021 FAYETTE TX STORM CHASER
FLASH FLOODING ALONG HWY 609 AND UNDER THE
I-10 OVERPASS AT HWY 609 AS WELL.
&&
AATSpecial weather statement, May 18, 7:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
742 PM CDT Tue May 18 2021
TXZ225-190130-
Lavaca TX-
742 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAVACA COUNTY UNTIL 830 PM CDT...
At 741 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schulenburg to 6 miles northeast of Ezzell
to near Fordtran. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 55 mph will be possible with
these storms.
Locations impacted include...
Hallettsville, Sublime, Speaks, Ezzell, Koerth, Moravia, Vsetin,
Vienna, Breslau and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 2907 9694 2919 9706 2936 9700 2963 9702
2963 9687 2961 9684 2958 9683 2958 9679
2934 9656
TIME...MOT...LOC 0041Z 269DEG 24KT 2962 9685 2935 9682 2910 9693
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:13 PM CDT | Tornado Warning | EWX | Fayette | 32 min |
| May 18, 7:25 PM CDT | Tornado Warning | EWX | Lavaca | 20 min |
| May 18, 7:53 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 4 hr |
| May 18, 8:23 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 4 hr |
| May 19, 1:00 AM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| May 19, 1:15 AM CDT | Special Weather Statement | EWX | Atascosa | 45 min |
| May 19, 1:56 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 2 hr |
| May 19, 2:00 AM CDT | Special Weather Statement | EWX | DeWitt, Karnes, Wilson | 45 min |
| May 19, 2:39 AM CDT | Flash Flood Warning | EWX | Caldwell, DeWitt, Fayette, Gonzales, Guadalupe, Karnes and 2 more | 3 hr |
| May 19, 2:48 AM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 42 min |
| May 19, 3:34 AM CDT | Special Weather Statement | EWX | Fayette | 41 min |
| May 19, 4:29 AM CDT | Special Weather Statement | EWX | Lee | 16 min |
| May 19, 5:49 AM CDT | Special Weather Statement | EWX | Atascosa | 41 min |
| May 19, 6:08 AM CDT | Special Weather Statement | EWX | Karnes | 52 min |
| May 19, 6:33 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| May 19, 6:41 AM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| May 19, 7:58 AM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 3 hr |
| May 19, 9:31 AM CDT | Special Weather Statement | EWX | Atascosa | 59 min |
| May 19, 1:29 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| May 19, 1:39 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 2 hr |
| May 19, 2:11 PM CDT | Special Weather Statement | EWX | Edwards | 49 min |
| May 19, 2:34 PM CDT | Special Weather Statement | EWX | Kinney | 41 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.